MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION INTERLOCK; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

BOSTON SCIENTIFIC CORPORATION INTERLOCK; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number 83779
Medical Device Problem Codes Break (1069); Premature Activation (1484)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/28/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
E1- initial reporter facility name: (b)(6) hospital.
 
Event or Problem Description
It was reported that the coil was detached.The target lesion was located in the digestive tract area.A 3mm x 6cm interlock coil was selected for use.The device was continuously flushed before introduction of the coil.During the procedure, one 4 x 12 and one 4 x 8 boston scientific controllable coils were placed successfully.During the placement of the last 3mm x 6cm interlock coil, it was noted that the coil and the interlocking arm were dislodged.The coil and the catheter were removed together.The procedure was completed with another of same device.No complications were reported, and patient was stable post procedure.
 
Additional Manufacturer Narrative
Updated f10/h6: device code.E1- initial reporter facility name: (b)(6) hospital.Device evaluated by manufacturer: the device was returned for analysis.Visual inspection was performed on the pusher wire and the introducer sheath, and it was observed that the pusher wire was kinked at the distal and middle section.The introducer was kinked at the proximal section.No more damages were observed on the device.The functional inspection could not be performed due to the main coil was not returned for the analysis.
 
Event or Problem Description
It was reported that the coil was detached.The target lesion was located in the digestive tract area.A 3mm x 6cm interlock coil was selected for use.The device was continuously flushed before introduction of the coil.During the procedure, one 4 x 12 and one 4 x 8 boston scientific controllable coils were placed successfully.During the placement of the last 3mm x 6cm interlock coil, it was noted that the coil and the interlocking arm were dislodged.The coil and the catheter were removed together.The procedure was completed with another of same device.No complications were reported, and patient was stable post procedure.It was further reported that the interlocking arm was not intact on the coil upon removal from the patient.A fluoroscopy was done to confirmed that the coil was completely removed from the patient and that the coil was dislodge inside the microcatheter.
 
Additional Manufacturer Narrative
E1- initial reporter facility name: (b)(6).Device evaluated by manufacturer: the device was returned for analysis.Visual inspection was performed on the pusher wire and the introducer sheath were returned for the analysis, and it was observed that the pusher wire was kinked at the distal and middle section.The introducer was kinked at the proximal section.No more damages were observed on the device.The functional inspection could not be performed due the main coil was not returned for the analysis.
 
Event or Problem Description

Brand Name
INTERLOCK
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORK LIMITED
model farm road
cork T12 Y K88
EI   T12 YK88
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key17785201
Report Number2124215-2023-49564
Device Sequence Number6876344
Product Code KRD
UDI-Device Identifier08714729764939
UDI-Public08714729764939
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K132578
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/18/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/11/2025
Device Model Number83779
Device Catalogue Number83779
Device Lot Number0029748260
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 08/29/2023
Supplement Date Received by Manufacturer11/02/2023
11/21/2023
Initial Report FDA Received Date09/20/2023
Supplement Report FDA Received Date11/16/2023
12/18/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/12/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CATHETER: CORDIS 5FR.; CATHETER: CORDIS 5FR.; CATHETER: CORDIS 5FR.
Patient Age55 YR
Patient SexFemale
Patient Weight51 KG